Virginia, 2014Damaging Winds in Virginia, June 21, 2014
June 21, 2014 · NWS AKQ · 3 events in 2 counties and zones
Isolated severe thunderstorms in advance of a cold front produced damaging winds and a funnel cloud across portions of central Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms in advance of a cold front produced damaging winds and a funnel cloud across portions of central Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 21, 2:53 PM EST, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 21, 2:53 PM EST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
353 PM EDT SAT JUN 21 2014
.SYNOPSIS...
LOW PRESSURE WILL SLOWLY PUSH SOUTHEAST ALONG A STATIONARY FRONT
IN PLACE ACROSS THE REGION TONIGHT...BEFORE IT DRIFTS OFFSHORE
LATE TONIGHT AND SUNDAY. HIGH PRESSURE WILL BUILD IN FROM THE
NORTHEAST SUNDAY AND MONDAY...SLIDING OFFSHORE BY TUESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
REGIONAL RADAR MOSAIC SHOWING SCATTERED SHRAS RE-DEVELOPING AS
EXPECTED, FOCUSED ALONG THE PIEDMONT TROUGH AHEAD OF SHORTWAVE
TROUGH PUSHING ACROSS THE TN RVR VALLEY THIS AFTN. W-NW DOWNSLOPE
FLOW HAS SUPPRESSED INSTABILITY TO SOME DEGREE...WITH MLCAPE ONLY
ON THE ORDER OF ~1000-1500 J/KG OVER SOUTHERN ZONES, 500-100
ELSEWHERE (EXCEPT FAR NE CORDER). COUPLE THIS WITH VERY
LIMITED/WEAK SHEAR AND IT IS DIFFICULT TO EXPECT MUCH IN THE WAY
OF STRONG TO SEVERE STORMS OVER AKQ CWA. THAT SAID, RATHER MOIST
AIRMASS (PW ~1.75" PER REGIONAL SOUNDINGS...OR ABOUT 125-140% OF
NORMAL) AND WEAK MEAN STEERING FLOW WOULD CERTAINLY PORTEND TO
SOME STORMS PRODUCING LOCALLY HEAVY RAINFALL. PREVIOUSLY ISSUED
HWO REFLECTS THIS THREAT WELL, AND WILL KEEP SVR WORDING FOR
INTERIOR NE NC COUNTIES FOR AN ISOLATED WET MICROBURST. OTHERWISE,
PULSE/SINGLE CELL CONVECTION IS EXPECTED STORM MODE FOR THE
EVENING. KEPT HIGHEST POPS MAINLY ALONG AND SOUTH OF QUASI-
STATIONARY FRONT...ESSENTIALLY I-64 AND SOUTH...THROUGH THE
EVENING. NOT EXPECTING ALL LOCATIONS TO GET SHRAS THIS AFTN (HENCE
THE 60 POP), BUT EXPECT LOCALLY HEAVY RAINFALL IN LOCATIONS WHERE
SHRAS/TSTMS DO MOVE ACROSS. THE EXCEPTION WILL BE FAR NE PORTIONS,
WHERE DRIER AIR WILL LIMIT COVERAGE OF CONVECTION. STILL CARRYING
ONLY AN ISO SHRA WILL BE MENTIONED HERE THROUGH THE NIGHT.
TONIGHT...
ANY T-STORMS LOOK TO DIMINISH WITH LOSS OF HEATING, WITH SHRAS
SLIDING E-SE TONIGHT AS SHORTWAVE ENERGY/THETA-E RIDGE PUSHING OFF
THE CAROLINA COAST BY 06Z OR SO. BOUNDARY SLOW TO SINK BACK SOUTH
OVERNIGHT...GIVEN PERSISTENT ONSHORE FLOW, CONTINUED MOSTLY
CLOUDY/OVC SKY OVERNIGHT, AND SIDED WITH WARMEST ENVELOPE OF MOS
GUIDANCE (MET). COULD SEE A STRAY SHRA OR SPRINKLE OVERNIGHT,
OTHERWISE MILD AND SOMEWHAT MUGGY OVERNIGHT. EARLY MORNING LOWS IN
THE LOW TO MID 60S EASTERN SHORE...MID 60S TO 70 ELSEWHERE.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY/...
BUILDING SHORTWAVE RIDGING FROM THE WEST WILL BRING A DRIER
AIRMASS EASTWARD ON SUNDAY. MEANWHILE...SURFACE HIGH PRESSURE
RIDGES SOUTH ACROSS THE REGION, AS THE SURFACE LOW PULLS FARTHER
OFFSHORE THROUGH THE DAY. A DRIER AIRMASS WITH WARM AIR/CAPPING
(SUBSIDENCE INVERSION) ALOFT SHOULD HELP INHIBIT CONVECTIVE
ACTIVITY APART FROM A FEW SHORT-LIVED PULSE STORMS ALONG THE
INLAND TROUGH. A 20% POP HAS BEEN MAINTAINED FOR FAR SW
PORTIONS...WITH A DRY FORECAST ELSEWHERE. SEASONABLY WARM AND
PLEASANT SUNDAY WITH HIGHS IN THE LOW/MID 80S...UPPER 70S AT THE
BEACHES.
AS MID-LEVEL RIDGING CONTINUES TO BUILD INTO THE REGION, MONDAY
SHOULD BE VERY SIMILAR TO SUNDAY...ALBEIT WITH GRADUAL INCREASE IN
SURFACE DEWPOINTS AS THE HIGH PIVOTS OFFSHORE. GIVEN RATHER WEAK
LAPSE RATES AND MEAGER SHEAR, HAVE MAINTAINED A DRY FORECAST, WITH
MOST CONVECTIVE ACTIVITY LIKELY TO BE CONFINED TO THE
MOUNTAINS/FOOTHILLS TO THE WEST. HIGHS MONDAY GENERALLY IN THE MID
80S...AROUND 80/LOW 80S COASTAL ZONES...AFTER PLEASANT MORNING
LOWS OF 60-65.
THE BEGINNING OF A RATHER WARM AND MODERATELY HUMID PATTERN BEGINS
TO TAKE SHAPE ON TUESDAY. GIVEN RATHER WEAK/STAGNANT FLOW ALOFT,
AND MOIST RETURN FLOW ON THE BACKSIDE OF THE DEPARTING HIGH, POPS
WILL BE LARGELY DIURNALLY DRIVEN AND ONCE AGAIN FOCUSED MAINLY TO
THE WEST AS A SHORTWAVE RIDES ACROSS THE OHIO VALLEY INTO THE
NORTHEAST. HIGHS GENERALLY U80S TO NEAR 90 INLAND...LOW TO MID 80S
AT THE COAST.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
LONG TERM PERIOD WILL FEATURE TYPICAL AFTN-EVENING CHANCES FOR
SHRAS/TSTMS AND TEMPS SLIGHTLY ABOVE NORMAL. FOR WED...A WEAK SFC
FRONTAL BOUNDARY DROPS INTO NRN PORTIONS OF THE AREA LEADING A 40-50%
CHANCE OF RAIN AS PLENTY OF ENERGY IS EMBEDDED WITHIN THE CYCLONIC
FLOW ALOFT. TEMPS WILL MAX OUT IN THE LO 90S IN MOST SPOTS. EXPECT
SIMILAR CONDITIONS THRU THE END OF THE WEEK (20-40% POPS AND HIGHS
AVGG IN THE LO 90S) WITH THE SFC BOUNDARY REMAINING IN THE VICINITY AND
MID-LEVEL SHORTWAVE TROFS PASSING THRU.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
WITH WEAK LOW PRESSURE OVER THE NORTH CAROLINA VIRGINIA BORDER AND
A BOUNDARY TRAINING TO THE WEST THE CWA IS IN A MORE STABLE AIR
MASS. CIGS HAVE BEEN MAINLY MVFR BUT CAN SEE ENOUGH MIXING NOW SO
THAT CIGS ARE RISING MOST LOCATIONS TO VFR. WITH THUNDERSTORMS
DEVELOPING ALONG THE MOUNTAINS THESE SHOULD PASS TO THE WEST OF
KRIC LATER THIS AFTERNOON. STILL SOME LIGHT SHOWERS POSSIBLE OVER
KORF AND KECG. AFTER SUNSET ANY PRECIPITATION SO END. SOME OF THE
MODELS ARE TRYING TO AGAIN DEVELOP SOME NIGHT TIME THUNDERSTORMS
TO COME NEAR KRIC. LACK A LOT OF CONFIDENCE ON THIS SO WILL NOT
PUT IN THE TAF. LOOKING AT BUFKIT SOUNDINGS CAN SEE THE LOWER
LAYERS SATURATING TONIGHT SO MOST LOCATIONS WILL LOWER TO MVFR
CIGS. DO NOT EXPECT IFR CONDITIONS AT THIS TIME. ON SUNDAY DRY AIR
BEGINS TO MOVE IN AND CIGS BECOME VFR DURING THE MORNING. HIGH
PRESSURE AND VFR CONDITIONS CONTINUE INTO EARLY NEXT WEEK.
&&
.MARINE...
NO HEADLINES NEC WITH THIS FORECAST PACKAGE. A STALLED FRONTAL BOUNDARY
WILL SIT NEAR THE VA/NC BORDER THIS AFTN/EVENING WITH LGT ONSHORE FLOW
N OF THE BOUNDARY OVR THE LOCAL WTRS. THE FRONT IS EXPECTED TO DROP S OF
THE AREA LATE TNGT INTO SUN AS HI PRES BLDS N OF THE AREA...WITH
WINDS BCMG NE AT 10-15 KT BY SUN AFTN. SEAS OVR CSTL WTRS WILL BE
2-3 FT...WITH WAVES OVR THE BAY 1-2 FT...PSTLY UP TO 3 FT NEAR THE
MOUTH OF THE BAY. THE SUB-SCA CONDITIONS AND ONSHORE FLOW CONTINUE
INTO MON AND TUE AS HI PRES SLIDES OFF THE NE CST AND REMAINS
OFFSHORE. WINDS BCM SLY BY TUE NGT/WED.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...MODERATE RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR
MDZ025.
NC...MODERATE RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR
NCZ102.
VA...MODERATE RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR
VAZ098>100.
MARINE...NONE.
&&
SYNOPSIS...MAM
NEAR TERM...MAM
SHORT TERM...AJZ/MAM
LONG TERM...MAS
AVIATION...SAM/JAB
MARINE...MASHazardous weather outlook, Jun 21, 3:38 PM EST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
438 PM EDT SAT JUN 21 2014
NCZ012>014-030>032-222045-
NORTHAMPTON NC-HERTFORD-GATES-BERTIE-CHOWAN-PERQUIMANS-
438 PM EDT SAT JUN 21 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA AND INTERIOR NORTHEAST NORTH CAROLINA.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA LATE
THIS AFTERNOON INTO THIS EVENING. A FEW STORMS MAY APPROACH SEVERE
LIMITS...WITH DAMAGING WIND GUSTS...FREQUENT LIGHTNING AND LOCALLY
HEAVY RAINFALL THE PRIMARY HAZARDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ015>017-VAZ048-049-060>073-079>084-086>097-222045-
PASQUOTANK-CAMDEN-INLAND CURRITUCK-FLUVANNA-LOUISA-PRINCE EDWARD-
CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-
AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-
ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-
CHESAPEAKE-
438 PM EDT SAT JUN 21 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS
THE OUTLOOK AREA THIS AFTERNOON INTO THIS EVENING. THE PRIMARY
HAZARDS INCLUDE LOCALLY HEAVY RAINFALL AND DANGEROUS LIGHTNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ102-VAZ098-100-222045-
OUTER BANKS CURRITUCK-VIRGINIA BEACH-NORTHAMPTON VA-
438 PM EDT SAT JUN 21 2014
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH SUNDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF
NORTH CAROLINA...SOUTH HAMPTON ROADS VIRGINIA AND THE EASTERN SHORE
OF VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK.
NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS
THE OUTLOOK AREA THIS AFTERNOON INTO THIS EVENING. THE PRIMARY
HAZARDS INCLUDE LOCALLY HEAVY RAINFALL AND DANGEROUS LIGHTNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ025-VAZ099-222045-
MARYLAND BEACHES-ACCOMACK-
438 PM EDT SAT JUN 21 2014
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH SUNDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ021>024-VAZ074>078-085-222045-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-ESSEX-WESTMORELAND-
RICHMOND-NORTHUMBERLAND-LANCASTER-MIDDLESEX-
438 PM EDT SAT JUN 21 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...THE MIDDLE PENINSULA OF VIRGINIA AND THE NORTHERN NECK
OF VIRGINIA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 21, 4:16 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
516 PM EDT SAT JUN 21 2014
NCZ012-VAZ065-066-079-087-088-092-212200-
BRUNSWICK-GREENSVILLE-LUNENBURG-MECKLENBURG-NORTHAMPTON-SOUTHAMPTON-
SUSSEX-
516 PM EDT SAT JUN 21 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHAMPTON...MECKLENBURG
LUNENBURG...BRUNSWICK...CITY OF EMPORIA...GREENSVILLE...SOUTHAMPTON
AND SUSSEX COUNTIES THROUGH 600 PM EDT...
AT 514 PM EDT...DOPPLER RADAR INDICATED A BROKEN LINE OF STRONG
THUNDERSTORMS FROM JOYNER TO EDGERTON TO WIGHTMAN...OR ALONG A LINE
EXTENDING FROM 11 MILES WEST OF COURTLAND TO 5 MILES SOUTHEAST OF
LAWRENCEVILLE TO 7 MILES EAST OF CHASE CITY...MOVING SOUTH AT 10 MPH.
AREAS IMPACTED BY THESE STORMS INCLUDE GRIZZARD AROUND 520 PM
EDT...
WORRELL AROUND 525 PM EDT...
GREEN PLAIN AROUND 530 PM EDT...
CAPRON AROUND 535 PM EDT...
LANES CORNER AROUND 540 PM EDT...
BRUNSWICK AROUND 545 PM EDT...
HAZARDS INCLUDE...
WINDS GUSTS UP TO 30 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3690 7848 3680 7779 3685 7717 3656 7710
3648 7767 3651 7790 3654 7791 3654 7808
3658 7835
44Special weather statement, Jun 21, 4:50 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
550 PM EDT SAT JUN 21 2014
VAZ060-061-212245-
CUMBERLAND-PRINCE EDWARD-
550 PM EDT SAT JUN 21 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS CUMBERLAND AND PRINCE
EDWARD COUNTIES THROUGH 645 PM EDT...
AT 549 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11
MILES NORTH OF PROSPECT...OR ABOUT 8 MILES SOUTHWEST OF DILLWYN...
MOVING SOUTH AT 15 MPH.
THE STRONG THUNDERSTORM WILL BE NEAR PROSPECT AT 635 PM EDT...AND
TUGGLE AT 640 PM EDT.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS
AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING
SPEEDS TO AVOID HYDROPLANING.
LAT...LON 3734 7861 3738 7861 3739 7858 3738 7858
3734 7851 3734 7847 3738 7844 3724 7831
3717 7858 3730 7865
WRSSpecial weather statement, Jun 21, 4:59 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
559 PM EDT SAT JUN 21 2014
NCZ012-VAZ065-079-087-092-212245-
BRUNSWICK-GREENSVILLE-MECKLENBURG-NORTHAMPTON-SOUTHAMPTON-
559 PM EDT SAT JUN 21 2014
...STRONG THUNDERSTORMS APPROACHING THE VIRGINIA - NORTH CAROLINA
BORDER...
AT 558 PM EDT...DOPPLER RADAR INDICATED A BROKEN LINE OF STRONG
THUNDERSTORMS FROM DREWRYVILLE TO BARLEY TO BRODNAX...OR ALONG A
LINE EXTENDING FROM 7 MILES NORTHWEST OF BOYKINS TO 8 MILES NORTH OF
ROANOKE RAPIDS TO BRODNAX...MOVING SOUTH AT 15 MPH.
AREAS IMPACTED BY THESE STORMS INCLUDE
DAHLIA AROUND 610 PM EDT...
GASTON AROUND 620 PM EDT...
GASBURG AROUND 630 PM EDT...
SEABOARD AROUND 635 PM EDT...
GARYSBURG AROUND 640 PM EDT...
HAZARDS INCLUDE...
GUSTY WINDS OF 30 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3634 7759 3638 7755 3641 7755 3643 7761
3648 7765 3648 7777 3650 7781 3650 7788
3654 7791 3654 7810 3677 7812 3665 7773
3673 7729 3641 7726 3631 7744 3630 7756
44Thunderstorm Wind, Prince Edward
- When
- June 21, 5:40 PM EST
- Where
- Prince Edward County, 0.55 mi E of Farmville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 37.300, -78.560
Trees were downed across one lane of Route 460 near Railroad Avenue.
Thunderstorm Wind, Prince Edward
- When
- June 21, 5:50 PM EST
- Where
- Prince Edward County, 3.02 mi SW of Tuggle
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 37.290, -78.510
Several trees were downed on Hidden Lake Road.
Funnel Cloud, Nottoway
- When
- June 21, 6:56 PM EST
- Where
- Nottoway County, 3.08 mi ENE of The Falls
- Reported by
- Trained Spotter
- Coordinates
- 37.070, -78.100
Storm Spotter reported a rotating funnel cloud on Hungarytown Road about 5 miles west of Blackstone.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Illinois, June 21, 2014$310,000 · 1.75 in hail · 22 events
- Tornado and Hail in Minnesota, June 21, 2014$159,000 · EF1 · 8 events
- Hail and Damaging Winds in Missouri, June 21, 2014$487,000 · 1 in hail · 8 events
- Flash Flooding and Flooding in Illinois, June 21, 2014$203,000 · 1.75 in hail · 20 events
- Hail in South Dakota, June 21, 2014$150,000 · 1.75 in hail · 5 events
- Damaging Winds in Georgia, June 21, 2014$41,000 · 60 kt wind · 9 events
- Hail and Damaging Winds in South Carolina, June 21, 2014$39,000 · 1.5 in hail · 7 events
- Hail and Damaging Winds in South Carolina, June 21, 2014$25,000 · 1 in hail · 16 events
- Tornado and Flash Flooding in South Dakota, June 21 to 22, 2014EF0 · 30 events
- Hail and Damaging Winds in North Dakota, June 21, 2014$33,000 · 1.75 in hail · 5 events
- Damaging Winds in Tennessee, June 21, 2014$33,000 · 52 kt wind · 4 events
- Tornadoes in Colorado, June 21, 2014EF1 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 531426, 531428, 531442.